MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported oad was received for analysis.The oad driveshaft near the lap weld was overloaded.It was possible the overloaded driveshaft may have been a contributing factor in the reported event, however, the root cause of the damage was unable to be determined.Driveshaft overloading is an indication that the spinning driveshaft met sudden resistance bringing it to a stall condition.No other damage on the driveshaft or handle assembly was observed.Blood was observed within the saline sheath.The fluid accumulation is not considered a contributing factor to the reported event.A guide wire was unable to pass through the overloaded area of the driveshaft.The oad was tested, spun on all speeds and functioned as intended.The control knob was traversed, and the crown moved at a 1:1 ratio with the control knob.The oad was turned on and off numerous times without any issue or popping noise observed.At the conclusion of the device analysis, the reported event of a popping noise and the control knob and crown moving independently was not able to be conclusively confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id# (b)(4).
 
Event or Problem Description
A stealth orbital atherectomy device (oad) was selected for treatment of a heavily stenosed lesion in the common femoral artery (cfa) via brachial access.The oad was positioned using significant force, and as the oad engaged the lesion, a popping sound was heard.The oad was turned off, and it was noted that the control knob and crown were not moving at a 1:1 ratio.The oad and guide wire were removed, and the crown was observed to move independently of the control knob.The lesion was difficult to rewire, and the procedure was delayed by greater than 30 minutes.The procedure was completed with balloon angioplasty, and no patient adverse events were reported.

Brand Name
STEALTH ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key11046535
Report Number3004742232-2020-00415
Device Sequence Number1307754
Product Code MCW
UDI-Device Identifier10852528005053
UDI-Public(01)10852528005053(17)230131(10)306429
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberPRD-SC30-200
Device Catalogue Number70056-06
Device Lot Number306429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2020
Initial Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight68